Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 28, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 29, 2009, 3:13 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2009, 3:13 PM EDT (19:13 UTC)
- Expired
- May 29, 2009, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 136 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:25 PM EDT | HAIL 1 | 3 N Strasburg, PA | SNAPPED TELEPHONE POLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 291913
SVRCTP
PAC071-133-292015-
/O.NEW.KCTP.SV.W.0028.090529T1913Z-090529T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT FRI MAY 29 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 415 PM EDT
* AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LANCASTER TO COLUMBIA TO 9
MILES SOUTHWEST OF PARKVILLE...AND MOVING SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DALLASTOWN AROUND 320 PM EDT...
LANCASTER AND WINDSOR AROUND 325 PM EDT...
LEOLA AND MILLERSVILLE AROUND 330 PM EDT...
GLEN ROCK AROUND 340 PM EDT...
WILLOW STREET AROUND 345 PM EDT...
SAFE HARBOR AROUND 350 PM EDT...
THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 19.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...STATE ROAD 41...STATE ROAD 94...STATE
ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3978 7700 4007 7656 4017 7628 3997 7598
3992 7600 3987 7599 3973 7610 3972 7615
3972 7700
TIME...MOT...LOC 1913Z 311DEG 11KT 4007 7630 4001 7647
3970 7711
$$
FORECASTER: DEVOIR2 follow-up statements
000
WWUS51 KCTP 291947
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT FRI MAY 29 2009
PAC071-133-292015-
/O.CON.KCTP.SV.W.0028.000000T0000Z-090529T2015Z/
YORK PA-LANCASTER PA-
347 PM EDT FRI MAY 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN LANCASTER AND SOUTHEASTERN YORK COUNTIES...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
TO NICKLE SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARADISE TO
DELTA...MOVING SOUTHEAST AT 15 MPH.
HAIL OF UP TO ONE INCH HAS BEEN REPORTED FROM THIS STORM AS IT MOVED
THROUGH SMOKETOWN...JUST NORTH OF STRASBURG.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30 NEAR
PARADISE...ROUTE 222 FROM THE MARYLAND BORDER TO NORTH OF
QUARRYVILLE...STATE ROAD 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4005 7610 3997 7598 3992 7600 3987 7599
3973 7610 3972 7615 3972 7641
TIME...MOT...LOC 1946Z 311DEG 11KT 3994 7609 3972 7632
$$
FORECASTER: DANGELO000
WWUS51 KCTP 292005
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT FRI MAY 29 2009
PAC071-133-292015-
/O.EXP.KCTP.SV.W.0028.000000T0000Z-090529T2015Z/
YORK PA-LANCASTER PA-
405 PM EDT FRI MAY 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES WILL EXPIRE AT 415 PM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE...AS THE
STORMS HAVE MOVED TO THE EAST.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4005 7610 3997 7598 3992 7600 3987 7599
3973 7610 3972 7615 3972 7641
TIME...MOT...LOC 2005Z 311DEG 11KT 3990 7603 3968 7626
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:42 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 29, 12:42 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1242 PM EDT FRI MAY 29 2009 .SYNOPSIS... A COLD FRONT WILL SLOWLY PUSH ACROSS EASTERN PENNSYLVANIA TODAY. REINFORCING COLD FRONTS WILL MOVE THROUGH THE REGION EARLY SATURDAY MORNING AND EARLY SUNDAY MORNING. WARMER AIR WILL BRIEFLY MOVE BACK INTO THE STATE EARLY NEXT WEEK FOLLOWED BY A FEW SHOWERS ACCOMPANYING ANOTHER COLD FRONTAL PASSAGE MONDAY NIGHT OR TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE: LAPS SOUNDINGS NOW INDICATING IN EXCESS OF 2000 J/KG CAPES ABOVE THE LFC OVER THE LOWER SUSQ. RIVER VALLEY...WHICH WOULD CERTAINLY BE CAPABLE OF PRODUCING SEVERE WIND GUSTS FROM WATER LOADING/DOWNBURSTS ALONE. LARGE HAIL AND BOW ECHOES ALSO POSSIBLE IN TIME AS THE LINE CONTINUES TO SOLIDIFY. SFC COLD FRONT CURRENTLY EXTENDS FROM NEAR WISP SKI AREA IN MD PANHANDLE THROUGH VICINITY OF KUNV NEWD TO KITH NY. NAM FORECAST SOUNDINGS INDICATE BETWEEN 400-500 J/KG AVAILABLE FROM THE SOUTH CENTRAL MOUNTAINS EASTWARD THIS AFTERNOON FOR THE FRONT TO WORK WITH. FAIRLY UNIDIRECTIONAL SHEAR PROFILE WITH A DECENT AMOUNT OF SPEED SHEAR CREATES THE POTENTIAL FOR BOWING LINE SEGMENTS ALONG THE BAND OF CONVECTION WHICH SHOULD CONTINUE TO ORGANIZE AS THE FRONT PUSHES SOUTHEASTWARD THIS AFTERNOON. SPC SLIGHT RISK STILL COVERS MY SOUTHEASTERN COUNTIES. SUNSHINE WILL BE LIMITED FOR THE AFTERNOON HOURS...DECREASING AVAILABLE CAPE. EARLIER CLEAR SLOT ACROSS THE SOUTH CENTRAL MOUNTAINS HAS FILLED IN...AND SFC TEMPS MAY ONLY WARM INTO THE LOWER 70S AT BEST TO THE EAST OF I-81 AND SOUTH OF THE TURNPIKE. ELSEWHERE...MAX TEMPS WILL MAINLY RANGE THROUGH THE 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... NEXT SHORTWAVE AND ASSOCIATED COLD FRONT ALREADY PRODUCING SCT -SHRA OVR THE WESTERN GRT LKS ATTM. AS THIS FEATURE PUSHES SE...SCT -SHRA SHOULD WORK INTO OUR REGION TONIGHT. LATEST ENS DATA SUPPORTS CHC POPS OVR THE ALLEGHENY HIGHLANDS...WITH LOWER SLGHT CHC POPS DOWNWIND /EAST/ OF THE MTNS. MINS WILL RANGE FROM M40S IN THE NW TO M50S SE. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... CONSENSUS MDL AND GEFS ENSEMBLE DATA CONTINUES TO FAVOR A MEAN TROUGH BECOMING ESTABLISHED OVER THE NERN THIRD OF THE COUNTRY THROUGH THE END OF THE MONTH. ANOTHER COLD FRONT IS PROGGED TO MOVE SEWD ACROSS THE REGION BY SAT NITE. UNCERTAINTY REVOLVES AROUND HOW MUCH AMPLIFICATION WILL TAKE PLACE...WITH CONSIDERABLE SPREAD NOTED IN THE GEFS MEMBERS. HPC HAS NOTED THAT CLIMATOLOGY FAVORS KEEPING THE COLDEST AIR NORTH OF THE ST LAWRENCE RVR. HIGH PRES IS FCST TO MOVE OVER THE REGION SUNDAY NIGHT. MEANWHILE...THE UPPER PATTERN WILL RELAX AS THE DEEP TROUGH IS FCST TO LIFT NEWD INTO NEW ENGLAND/MARITIMES. LOOK FOR TEMPERATURES TO MODERATE THROUGH EARLY NEXT WEEK. ALTHOUGH TIMING WILL LIKELY CHANGE SOME BETWEEN NOW AND THEN...HPC PROGS SHOW ANOTHER COLD FRONT CROSSING THE COMMONWEALTH ON TUESDAY WITH HIGH PRES RETURNING FOR THE MIDDLE OF NEXT WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT MOVING SLOWLY ACROSS CWA THIS MORNING ASSOCIATED WITH A SCATTERED BAND OF SHOWERS AND ISOLATED TSTORMS. THIS CONVECTIVE ACTIVITY WILL REMAIN POSSIBLE INTO THE AFTERNOON NEAR THE FRONT AS IT TRACKS EASTWARD. OTHERWISE...LOW CIGS WITH SOME FOG WILL PERSIST THROUGH AROUND 16Z BEFORE SOME DRIER AIR BEGINS TO WORK IN FROM THE WEST TO RAISE CIGS/VSBYS BACK TO VFR THIS AFTERNOON. REINFORCING COLD FRONT SLIDES THROUGH FRI NIGHT BRINGING MORE DRIER AIR TO THE REGION. OUTLOOK... SAT-SUN-MON...VFR. ISOLD MORNING FOG POSSIBLE. MON NGT-TUE...MVFR ISO IFR CIGS. SCT SHRA. && .HYDROLOGY... TRAINING TSTMS PRODUCED HEAVY RAIN OVR PORTIONS OF PERRY AND CUMBERLAND COUNTIES LAST EVENING. SIGNIFICANT FLOODING CONTINUES IN THIS AREA WITH SHERMANS CREEK EXPECTED TO EXPERIENCE A MODERATE FLOOD THIS MORNING. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR SHORT TERM...FITZGERALD LONG TERM...STEINBUGL AVIATION...RXR HYDROLOGY...
Hazardous weather outlook, May 29, 5:21 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 521 AM EDT FRI MAY 29 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 057-058-064-300930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-ADAMS- 521 AM EDT FRI MAY 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ059-065-066-300930- LEBANON-YORK-LANCASTER- 521 AM EDT FRI MAY 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL FORM ON A COLD FRONT THAT WILL TRACK THROUGH THE AREA THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ056-063-300930- PERRY-CUMBERLAND- 521 AM EDT FRI MAY 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT FLOODING WILL CONTINUE OVER PORTIONS OF PERRY COUNTY AND NORTHWEST CUMBERLAND COUNTY THROUGH AROUND MIDDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 11:57 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT FRI MAY 29 2009
PAZ019-026>028-034>036-049-050-052-056-057-063-064-291645-
ADAMS PA-BEDFORD PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHUMBERLAND PA-PERRY PA-
SNYDER PA-SOUTHERN CENTRE PA-UNION PA-
1157 AM EDT FRI MAY 29 2009
...A DEVELOPING LINE OF THUNDERSTORMS WILL AFFECT BEDFORD...
CUMBERLAND... FRANKLIN...FULTON...HUNTINGDON...JUNIATA...
MIFFLIN...NORTHWESTERN ADAMS...NORTHWESTERN DAUPHIN... PERRY...
SNYDER...SOUTHEASTERN CENTRE...SOUTHWESTERN NORTHUMBERLAND AND
SOUTHWESTERN UNION COUNTIES...
AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A LINE FROM 17
MILES WEST OF MIFFLINBURG TO CUMBERLAND...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE.
THESE STORMS WILL BE NEAR MCVEYTOWN...AND MOUNT UNION AROUND 1155
AM...STRODES MILLS...WELLS TANNERY...YEAGERTOWN...AND REEDS GAP STATE
PARK AROUND NOON...WEIKERT...LEWISTOWN...NEWTON HAMILTON AND
CLEARVILLE AROUND 1205 PM.
THE ENVIRONMENT IS CONDUCIVE FOR CONTINUED DEVELOPMENT AND
ORGANIZATION ALONG THE LINE OF STORMS...WHICH WILL LIKELY RESULT IN
A SQUALL LINE FORMING ALONG THE COLD FRONT AS IT PUSHES THROUGH THE
SUSQUEHANNA RIVER VALLY. POTENTIALLY DAMAGING WIND GUSTS AND HAIL
MAY ACCOMPANY STORMS THIS AFTERNOON.
TAKE SHELTER WHEN THREATENING WEATHER APPROACHES. IF HEAVY RAIN
PRODUCES DANGEROUSLY LOW VISIBILITY ON HIGHWAYS...TURN ON EMERGENCY
BLINKERS AND FIND A SAFE PLACE TO TURN OFF OF THE ROAD AND WAIT OUT
THE STORM...PREFERABLY AWAY FROM STREAMS OR CREEKS.
LAT...LON 3972 7882 3979 7878 4090 7749 4072 7660
4069 7662 4066 7670 4063 7667 4018 7702
3971 7766
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, May 29, 1:14 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT FRI MAY 29 2009
PAZ035-036-056-057-059-063>066-291845-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-LANCASTER PA-
LEBANON PA-PERRY PA-YORK PA-
114 PM EDT FRI MAY 29 2009
...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...DAUPHIN...
FRANKLIN...SOUTHEASTERN PERRY...SOUTHERN FULTON...SOUTHWESTERN
LEBANON...WEST CENTRAL LANCASTER AND YORK COUNTIES...
AT 114 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
NORTHWEST OF LINGLESTOWN TO SHIPPENSBURG TO GREENCASTLE TO BERKELEY
SPGS...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THESE STORMS. WATER MAY POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR CHAMBERSBURG AROUND 120 PM...DAUPHIN...
SHIPPENSBURG...CARLISLE SPRINGS...AND CARLISLE AROUND 125 PM...DEHART
DAM...MARYSVILLE...ELLENDALE FORGE...AND WERTZVILLE AROUND 130 PM AND
ROCKVILLE AROUND 135 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 202 AND 268...I-70 BETWEEN
MILE MARKERS 165 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 81...I-83
BETWEEN MILE MARKERS 8 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 322/22...ROUTE 422...ROUTE 522...
STATE ROAD 94...STATE ROAD 97...STATE ROAD 501.
LAT...LON 3972 7838 3993 7786 4011 7770 4056 7691
4010 7620 3971 7689
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, May 29, 1:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 150 PM EDT FRI MAY 29 2009 PAZ057-063>065-291830- ADAMS PA-CUMBERLAND PA-DAUPHIN PA-YORK PA- 150 PM EDT FRI MAY 29 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND...NORTH CENTRAL ADAMS...NORTHWESTERN YORK AND SOUTH CENTRAL DAUPHIN COUNTIES... AT 148 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARLISLE... MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DILLSBURG AROUND 200 PM...SIDDONSBURG AROUND 215 PM...NEW CUMBERLAND AND HARRISBURG AROUND 230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 248...I-81 BETWEEN MILE MARKERS 60 AND 68...I-83 BETWEEN MILE MARKERS 32 AND 46...I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322/22...STATE ROAD 94. LAT...LON 4034 7688 4015 7672 3997 7714 4012 7727 EXPERIMENTAL FORECASTER: TYBURSKI
Local storm report, May 29, 2:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
228 PM EDT FRI MAY 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL 5 N YORK SPRINGS 40.08N 77.12W
05/29/2009 E1.00 INCH YORK PA TRAINED SPOTTER
&&
GADSpecial weather statement, May 29, 3:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT FRI MAY 29 2009
PAZ064>066-292000-
ADAMS PA-LANCASTER PA-YORK PA-
304 PM EDT FRI MAY 29 2009
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL
LANCASTER...SOUTHEASTERN ADAMS AND SOUTHERN YORK COUNTIES...
AT 303 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM LITITZ TO
COLUMBIA TO PARKVILLE TO EMMITSBURG...MOVING EAST AT 25 MPH.
HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS. WATER MAY POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR ROTHSVILLE AROUND 310 PM...EPHRATA AROUND
320 PM...WILLOW STREET AROUND 330 PM...SAFE HARBOR AROUND 340 PM...
STRASBURG AROUND 350 PM AND GAP AROUND 400 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 288 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
94...STATE ROAD 97...STATE ROAD 501.
LAT...LON 4001 7659 4022 7631 4021 7599 4015 7589
4011 7593 4005 7594 3992 7600 3971 7646
3972 7723
EXPERIMENTAL
FORECASTER: DEVOIRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:02 PM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 8 more | 3 hr |
| May 28, 8:08 PM EDT | Flash Flood Warning | CTP | Huntingdon | 3 hr |
| May 28, 8:30 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, Potter | 3 hr |
| May 28, 8:41 PM EDT | Special Weather Statement | CTP | Somerset | 49 min |
| May 28, 8:42 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 63 min |
| May 28, 9:14 PM EDT | Special Weather Statement | CTP | Somerset | 31 min |
| May 28, 10:07 PM EDT | Flash Flood Warning | CTP | Perry | 6 hr |
| May 28, 10:39 PM EDT | Areal Flood Advisory | CTP | Franklin, Fulton | 3 hr |
| May 28, 11:02 PM EDT | Areal Flood Advisory | CTP | Blair, Columbia, Cumberland, Dauphin, Huntingdon, Juniata and 3 more | 3 hr |
| May 28, 11:26 PM EDT | Flash Flood Warning | CTP | Cumberland | 5 hr |
| May 29, 12:35 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lebanon, York | 3 hr |
| May 29, 1:09 AM EDT | River Flood Warning | CTP | Perry | 11 hr |
| May 29, 1:58 AM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 6 more | 3 hr |
| May 29, 3:59 AM EDT | Areal Flood Warning | CTP | Cumberland, Perry | 6 hr |
| May 29, 11:57 AM EDT | Special Weather Statement | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 48 min |
| May 29, 1:14 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, York | 91 min |
| May 29, 1:50 PM EDT | Special Weather Statement | CTP | Cumberland | 40 min |
| May 29, 1:52 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 53 min |
| May 29, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, York | 62 min |
| May 29, 3:04 PM EDT | Special Weather Statement | CTP | Lancaster, York | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.